Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 12, 2013, 12:45 AM EDT for 5 counties in Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2013, 12:45 AM EDT (04:45 UTC)
- Expired
- Apr 12, 2013, 1:30 AM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Colquitt County, GA, Grady County, GA, Mitchell County, GA, Thomas County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 8:24 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
878
WUUS52 KTAE 120445
SVRTAE
GAC027-071-131-205-275-120530-
/O.NEW.KTAE.SV.W.0085.130412T0445Z-130412T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 AM EDT FRI APR 12 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
EAST CENTRAL GRADY COUNTY IN SOUTHWEST GEORGIA...
EXTREME SOUTHEASTERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 130 AM EDT
* AT 1242 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CAIRO...OR NEAR PINE PARK...AND
MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMASVILLE...OCHLOCKNEE...COOLIDGE...PAVO AND MOULTRIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3114 8356 3111 8356 3108 8358 3105 8355
3073 8405 3088 8425 3134 8381 3116 8354
TIME...MOT...LOC 0444Z 232DEG 47KT 3087 8410
$$
11-MOORE2 follow-up statements
134
WWUS52 KTAE 120502
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
102 AM EDT FRI APR 12 2013
GAC131-120512-
/O.CAN.KTAE.SV.W.0085.000000T0000Z-130412T0530Z/
GRADY GA-
102 AM EDT FRI APR 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRADY COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3090 8378 3109 8405 3134 8381 3116 8354
3114 8356 3111 8356 3108 8358 3105 8355
TIME...MOT...LOC 0502Z 232DEG 47KT 3101 8388
$$
GAC027-071-205-275-120530-
/O.CON.KTAE.SV.W.0085.000000T0000Z-130412T0530Z/
THOMAS GA-MITCHELL GA-BROOKS GA-COLQUITT GA-
102 AM EDT FRI APR 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR COLQUITT...NORTHWESTERN BROOKS...SOUTHEASTERN MITCHELL AND
NORTHEASTERN THOMAS COUNTIES...
AT 100 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR COOLIDGE...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ENON...
PAVO...CENTER HILL...MURPHY...BAY...MOULTRIE MUNICIPAL A/P...
AUTREYVILLE...FUNSTON...SOUTH MOULTRIE...MOULTRIE...SIGSBEE...
SCHLEY...SPENCE AIRPORT...BERLIN...NEW ELM...PINEBORO AND ELLENTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
&&
LAT...LON 3090 8378 3109 8405 3134 8381 3116 8354
3114 8356 3111 8356 3108 8358 3105 8355
TIME...MOT...LOC 0502Z 232DEG 47KT 3101 8388
$$
11-MOORE124
WWUS52 KTAE 120520
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 AM EDT FRI APR 12 2013
GAC027-071-205-275-120530-
/O.CAN.KTAE.SV.W.0085.000000T0000Z-130412T0530Z/
THOMAS GA-MITCHELL GA-BROOKS GA-COLQUITT GA-
120 AM EDT FRI APR 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR COLQUITT...NORTHWESTERN
BROOKS...SOUTHEASTERN MITCHELL AND NORTHEASTERN THOMAS COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT FRIDAY MORNING FOR
CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.
LAT...LON 3090 8378 3109 8405 3134 8381 3116 8354
3114 8356 3111 8356 3108 8358 3105 8355
TIME...MOT...LOC 0520Z 232DEG 47KT 3115 8366
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:22 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 8:22 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT Thu Apr 11 2013
.NEAR TERM [Rest of Tonight]...
Currently monitoring the line associated with a cold front that
will be moving through the area tonight. KMOB radar shows a Line
Echo Wave Pattern developing just offshore with strong storms
showing some bowing signatures from the coastline north to I-10.
Some mesocyclones have been detected downstream of our CWA and we
are anticipating that our western counties will see the potential
for strong to severe wind gusts associated with these storms and
isolated tornadoes. 00Z TAE sounding shows this morning's capping
inversion has been broken, however there is still a fairly warm
layer that may act to reduce updrafts and potentially limit a
widespread severe event. Severe wind gusts and isolated tornado
threat will still be possible near any isolated deeper mesos that
may form. Rainfall should come to an end by the pre-dawn hours for
our most western zones and will exit the eastern areas by late
morning tomorrow.
&&
.SHORT TERM [Friday Through Saturday Night]...
Although the threat for severe weather should be just about done by
Friday morning, some of the latest indications in the models are
showing that the tail end of the Cold Front may be a bit slow to
exit our region on Friday, especially during the first half of the
day. Therefore, we are keeping a 20-50 percent PoP gradient from NW
to SE across the CWA from 12-18 UTC, with just 20-30 percent rain
chances after 18 UTC for extreme eastern portions of the area. Only
slightly cooler air will filter in behind the front, with High Temps
still in the 75 to 80 degree range. It will be noticeably cooler over
much of the area Friday night, with Lows ranging from the mid 40s
over parts of SE AL, to the mid to upper 50s across the SE FL Big
Bend. This will set up a fair and seasonably warm day for Saturday,
before the next disturbance begins to head our way by late Saturday
night, setting up a potential wet period described below.
&&
.LONG TERM [Sunday through Thursday]...
After a quiet start to the weekend, it appears that more wet weather
is on the way for Sunday into Monday, as an Upper Level disturbance
and a weak Sfc Wave move NE into our region from the Gulf of Mexico.
Although no strong or severe storms are expected with this system,
it could be a fairly prolific rainfall producer as plenty of Deep
Layer moisture enhances a favorable setup for isentropic lift. This
Low Pressure system should exit our region on Monday night and
Tuesday, with a stretch of quite warm and humid conditions expected
for the remainder of the period. High temps will likely reach well
into the middle 80s.
&&
.Aviation [Through 00z Friday]...
Conditions will be quickly deteriorating tonight. Scattered
thunderstorms will be moving into the area from the west after 2Z.
These storms could produce strong winds in excess of 35 kts which
will impact all of our terminals some time during the overnight and
morning hours. Front will pass by late morning and conditions will
return to VFR.
&&
.MARINE...
Low end Small Craft Advisory Conditions outside of Apalachee Bay
tonight, with some higher gusts likely in and around any strong to
severe thunderstorms. Winds will diminish behind the front on
Friday as they shift from onshore to offshore, with a possible
northeasterly surge back to Cautionary levels on Friday night.
Thereafter, light to moderate winds and seas should be the rule
&&
.FIRE WEATHER...
Rain and thunderstorms will move across the region from west to east
tonight ahead of a cold front. This will wet small fuels and likely
hinder fire weather concerns for the near future, although drier air
will arrive behind the front for Friday and the weekend. RH will
likewise drop to below 30 percent on Saturday afternoon. Winds
will be too light to reach red flag criteria in FL and durations
will be too brief even if ERC values can rebound sufficiently after
the upcoming wetting rains.
&&
.HYDROLOGY...
Despite some locally heavy rainfall possible in some of the stronger
storms, the progressive nature of this Cold Front tonight should
preclude any major river rises. However, the next Low Pressure
system on Sunday and Monday does have more potential to produce
widespread heavy rainfall, so it will be monitored closely over the
next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 80 53 83 54 /100 50 10 0 20
Panama City 63 76 57 79 59 /100 30 10 0 20
Dothan 58 75 49 81 50 /100 20 0 0 10
Albany 63 78 49 81 50 /100 30 10 0 10
Valdosta 68 80 53 82 51 /100 50 10 0 10
Cross City 69 80 59 82 56 / 50 50 20 10 20
Apalachicola 69 76 58 77 60 /100 50 10 0 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 8 AM EDT Friday for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Destin FL from 20 to 60
NM.
&&
NEAR TERM/AVIATION/MARINE...Walsh/Godsey
SHORT TERM...Gould
LONG TERM...Gould
MARINE...Gould
FIRE WEATHER...Evans
HYDROLOGY...GouldHazardous weather outlook, Apr 11, 9:00 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT THU APR 11 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-130100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 900 PM EDT THU APR 11 2013 /800 PM CDT THU APR 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A LINE OF THUNDERSTORMS WILL BE MOVING THROUGH THE AREA LATE TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY ON FRIDAY BY THE OVERALL SEVERE THREAT WILL BE GREATLY DIMINISHED. THE FRONT WILL SLOW DOWN AS IT TRAVERSES THE AREA...SO THE LAST OF THE STORM MAY NOT EXIT EAST OF THE SUWANNEE RIVER UNTIL FRIDAY EVENING. AFTER A BRIEF DRYING OUT ON SATURDAY...THUNDERSTORMS WILL RETURN TO THE FORECAST FOR SUNDAY THROUGH WEDNESDAY. THE OVERALL SEVERE THREAT DURING THIS PERIOD APPEARS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED OVERNIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WALSH/GODSEY
In the hours before
Local storm report, Apr 11, 11:12 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1112 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM TSTM WND DMG 1 W ABBEVILLE 31.57N 85.27W
04/11/2013 HENRY AL EMERGENCY MNGR
TREE DOWN WEST OF ABBEVILLE ON HIGHWAY 10.
&&
GODSEYLocal storm report, Apr 11, 11:22 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1122 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG DOTHAN 31.22N 85.39W
04/11/2013 HOUSTON AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES REPORTED DOWN AROUND DOTHAN
AND NORTHERN HOUSTON COUNTY.
&&
GODSEYLocal storm report, Apr 11, 11:25 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1125 PM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG 2 SSW LOCKHART 30.99N 86.36W
04/11/2013 WALTON FL LAW ENFORCEMENT
TREE DOWN ON 1 BRIDGE ROAD, LAUREL HILL, FL.
&&
EHSpecial weather statement, Apr 11, 11:30 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1130 PM EDT THU APR 11 2013
FLZ010>013-112-114-120430-
CALHOUN FL-JACKSON FL-INLAND BAY FL-COASTAL GULF FL-COASTAL BAY
FL-WASHINGTON FL-
1030 PM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...CALHOUN...GULF...
JACKSON AND WASHINGTON COUNTIES...
* UNTIL 1130 PM CDT/1230 AM EDT/
AT 1025 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF CHIPLEY TO
8 MILES SOUTHWEST OF PANAMA CITY BEACH...OR ALONG A LINE EXTENDING
FROM COTTONDALE TO 8 MILES SOUTHWEST OF BAHAMA BEACH...MOVING EAST AT
25 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LAT...LON 3087 8543 3090 8495 3076 8492 3071 8487
3020 8522 3020 8539 3002 8539 2997 8537
2993 8540 2996 8551 3005 8560 3009 8570
3022 8590
TIME...MOT...LOC 0330Z 265DEG 23KT 3080 8538 3011 8588
42-DVDLocal storm report, Apr 12, 12:01 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 AM EDT FRI APR 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG E SUNNY HILLS 30.69N 85.52W
04/11/2013 WASHINGTON FL 911 CALL CENTER
ONE TREE DOWN AT ALFORD RD. AND ROOKS CIRCLE
&&
THLocal storm report, Apr 12, 12:40 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 AM EDT FRI APR 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM MARINE TSTM WIND 6 W CALLAWAY 30.15N 85.67W
04/12/2013 M42 MPH GMZ750 FL MESONET
MEASURED WIND GUST TO 37 KNOTS AT THE PANAMA CITY WATER
LEVEL MARINE OBSERVATION SITE.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 11:12 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 48 min |
| Apr 11, 11:24 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Early | 51 min |
| Apr 11, 11:44 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Randolph, Terrell | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.